U.S. doctors online nowAsk doctors free
Scottsdale, AZ
A 44-year-old female asked:

I went to a cosmetic surgeon for hyaluronidase injections for lumpy juvederm. he also prescribed two weeks of biaxin (clarithromycin). have you heard of this?

4 doctor answers6 doctors weighed in
Dr. Christopher Khorsandi
Plastic Surgery 22 years experience
No: Biaxin (clarithromycin) is an antibiotic. It does not affect hyaluronic acid (ie juvederm) . However your physician may be concerned for infection.
Dr. Leonard Grossman
Plastic Surgery 36 years experience
Yes : Your surgeon may be suspecting a low grade infection or colonization of bacteria. Good luck from nyc.
Dr. Thomas Fiala
Plastic Surgery 33 years experience
Yes: Yes, biaxin (clarithromycin) is sometimes used for "biofilm related infections" that can cause lumps or long-term swelling following injection of juvederm.
Dr. Keith Denkler
Plastic Surgery 42 years experience
Infection Possible: Your doctor may be concerned that a low grade infection is causing the lumpiness. So that is why the antibiotic was prescribed. Rare infections can occur after hyaluronic acid injections. So keep in contact with your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 23, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.